Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 141, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 5, 2021, 3:03 AM PDT. It took effect at Jul 5, 2021, 8:14 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2021, 3:03 AM PDT (10:03 UTC)
- In effect from
- Jul 5, 2021, 8:14 AM PDT
- Expired
- Jul 6, 2021, 5:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
829 WHUS76 KSEW 051003 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 303 AM PDT Mon Jul 5 2021 PZZ131-132-051815- /O.CON.KSEW.SC.Y.0140.000000T0000Z-210705T1200Z/ /O.NEW.KSEW.SC.Y.0141.210705T2100Z-210706T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 303 AM PDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT early this morning. For the Small Craft Advisory, from 2 PM this afternoon to 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-051400- /O.CON.KSEW.SC.Y.0140.000000T0000Z-210705T1400Z/ Northern Inland Waters Including The San Juan Islands- 303 AM PDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... * WHAT...South winds 15 to 25 kt easing through the morning. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 7 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
412 WHUS76 KSEW 051514 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 814 AM PDT Mon Jul 5 2021 PZZ131-132-052315- /O.EXT.KSEW.SC.Y.0141.210705T1514Z-210706T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 814 AM PDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 15 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
605 WHUS76 KSEW 052130 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 230 PM PDT Mon Jul 5 2021 PZZ131-132-060530- /O.CON.KSEW.SC.Y.0141.000000T0000Z-210706T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 230 PM PDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 15 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
328 WHUS76 KSEW 060339 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 839 PM PDT Mon Jul 5 2021 PZZ131-132-061145- /O.CON.KSEW.SC.Y.0141.000000T0000Z-210706T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 839 PM PDT Mon Jul 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
102 WHUS76 KSEW 061035 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 335 AM PDT Tue Jul 6 2021 PZZ131-132-061845- /O.CON.KSEW.SC.Y.0141.000000T0000Z-210706T1200Z/ /O.NEW.KSEW.SC.Y.0142.210707T0300Z-210707T1800Z/ /O.NEW.KSEW.GL.A.0033.210707T1800Z-210708T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 335 AM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, from 8 PM this evening to 11 AM PDT Wednesday. For the Small Craft Advisory, until 5 AM PDT early this morning. For the Gale Watch, from Wednesday morning through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ170-173-176-061845- /O.NEW.KSEW.SC.Y.0142.210707T0300Z-210707T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 335 AM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 8 PM this evening to 11 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-061845- /O.NEW.KSEW.SC.Y.0142.210707T1200Z-210708T0000Z/ Northern Inland Waters Including The San Juan Islands- 335 AM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 AM to 5 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 4, 9:05 PM PDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 4, 9:05 PM PDT, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
905 PM PDT Sun Jul 4 2021
.SYNOPSIS...Warm and dry weather will continue over the next 7
days. A minor disturbance will pass by tonight/early Monday and
help increase onshore flow for another morning of clouds. Weak
ridging will build in on Tuesday for slightly warmer temperatures
before several additional weak disturbances pass by for Wednesday
and Thursday. Ridging is likely to return Friday thru the weekend,
bringing temperatures back into the 80s.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Satellite imagery shows
stratus in nearly the identical place it was last night at this
time, along the coast and as far east as Montesano at 04z/9 pm.
For the rest of the area skies were mostly clear. Temperatures
were in the 60s to mid 70s.
Persistence a good forecast for tomorrow. Onshore flow a little
stronger tonight so maybe the clouds last a hour or two longer put
still plenty of sunshine in the afternoon. Highs mostly in the 70s
for the interior and 60s along the coast.
For Tuesday, cutoff closed low offshore CA will begin to move
northeastward, gradually dampening as it does so. As it lifts
northward, it will cause the downstream ridge over the desert SW
to build northwards into the Pacific Northwest. Although the low
level flow will remain onshore and there will be another surge of
stratus in the morning, expect temperatures to climb a few degrees
into the low-mid 80s for many interior lowland locations provided
some subsidence aloft.
The upper level ridging will be short-lived over the region as the
dampening low begins to move inland, initially over Oregon and
then into south-central WA if model trends verify. There does
appear to be the potential for this weakening upper low to take on
a slight negative tilt during its passage, so have taken a closer
look into the thunderstorm potential. The current projected track
of the low would argue for the best synoptic scale forcing/PVA to
remain east of the Cascade crest. Model consensus is generally in
agreement with the development of precipitation to the east of
the crest and then especially into BC. However, given the lows
interaction with the topography before it moves east, cannot
completely rule out the development of a few showers or even a
thunderstorm through Wednesday afternoon. Some instability is
likely to exist before the disturbance moves east, however, it
does appear the best synoptic scale forcing and the best
diurnally driven instability will not completely overlap. Overall
confidence in precipitation is low at this point in time, but is
worth keeping an eye on. Outside of the that, some morning drizzle
seems likely on the coast given deeper marine layer and forcing
aloft, and could see a pop up showers around the San Juans. Temps
drop back into the low-mid 70s (low-mid 60s coast).
No forecast update this evening.
Felton/Kovacik
.LONG TERM /THURSDAY THROUGH SUNDAY/...Previous discussion
follows. The long term forecast period will begin with weak
troughing continuing over the Pacific Northwest, with broad
ridging over the southern half of the Western US. Wednesday
night/Thursday morning looks to feature another passing shortwave
trough, carrying with it another minimal shot at precipitation.
From Friday and through the weekend, ensemble consensus points
towards the amplification of the desert SW/southern half western
US ridge northward into the Pacific Northwest, likely largely in
response to troughing over the Pacific. This will make for
continued dry conditions, with temperatures warming back up into
the mid to upper 80s.
Kovacik
&&
.AVIATION...Westerly flow aloft continues with low level onshore
flow through Monday. Shallow marine layer along the coast
spreading inland overnight and remaining over the interior for
most of the morning. Widespread IFR or low MVFR ceilings expected
across the lowlands of Western Washington on Monday morning.
Interior areas will scatter out to VFR by around 21Z Monday
afternoon.
KSEA...Ceilings lowering to just below 1000 feet around 11z.
Clouds scattering out 19z-21z. Light southerly winds becoming
westerly late Monday afternoon. Felton
&&
.MARINE...Surface high pressure will remain anchored well offshore
through the week ahead with lower pressure east of the Cascades.
This will produce a fairly typical summer onshore flow pattern with
diurnally driven advisory level westerlies in the strait and
occasional advisory level northwesterlies over the outer coastal
waters. A weak upper trough arriving late Tuesday is expected to
increase the onshore flow for possible gales in the strait and
advisory level winds over the adjacent waters of Admiralty Inlet and
portions of the Northern Inland Waters. 27
&&
.FIRE WEATHER....Onshore flow will continue through the next
several days. This flow pattern will keep relative humidity fairly
high at night and even during the day. Relative humidity values will
lower a bit during the day Tuesday to 30-35% near the Cascade crest,
with locally lower RHs across the Southern Cascades. Although Mid-
Level Haines values will be near 6 across the Cascades on Tuesday,
RH values below 25% are not expected to widespread. A slight chance
for thunderstorms exists on Wednesday for the Cascades, however,
most areas will be dry with the better chance for any thunderstorms
east of the crest. Currently, none of the zones are reaching Red
Flag Criteria, however, fuels will continue to dry with the warmer
temperatures and dry conditions over the next week, for an elevated
fire danger for portions of Western Washington.
Finer fuels like grasses, brush, and shrubs throughout Western
Washington have certainly cured or have very low moisture content.
This continues to promote a prime environment for roadside and brush
fires and as such, drivers are highly encouraged to check and secure
anything that may be dangling from any trailers or undercarriages,
as these may create sparks. Additionally, any smokers are strongly
encouraged to extinguish and leave butts in car ashtrays, as
flinging them out the window could also lead to roadside fires.
JD
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Monday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 7 AM PDT Monday for Northern Inland
Waters Including The San Juan Islands.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.